Does Weightloss Pill Alli Cause Liver Damage?

By  |  | News


A popular weightloss drug is currently being investigated by American health officials after reports that is may be causing severe liver damage in some patients.

Alli is a weightloss drug available without prescription. The drug is also know as Xenical and is only available on prescription. Alli has been on sale in the US for some time but has only been available in countries such as the UK for a few months.

The US Food and Drug Administration have confirmed that the are looking into possible liver damage side effects after 32 reports of liver damage in patients taking Alli and Xenical. Most of the patients came from outside of the US. 27 of the patients were admitted to hospital and six suffered from liver failure.

GlaxoSmithKline, the manufacturer of the dug, have said that there is currently no evidence that Ali causes liver damage and that all overweight and obese people are predisposed to liver related disorders anyway. As the drug works in the gastrointestinal tract, there is also no immediately obvious biological mechanism that would suggest that the drug could adversely affect the liver.

The FDA have confirmed that they have yet to find a link between the pills and liver damage and have advised anyone using the product to continue to use is as directed.

However if you suffer from a fever, dark brown urine or jaundice whilst taking Alli or Xenical, seek medical attention as it could be an indicator of liver problems.


Leave a Reply

Your email address will not be published. Required fields are marked *